Missouri, 2001Heat in Missouri, August 21 to 22, 2001
August 21 to 22, 2001 · NWS LSX · 29 events in 29 counties and zones
The last heat wave of the "summer" hit the area for 2 days. High temperature ranged from the middle 90s to 100 with the Heat Index from 105 to 110.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 14
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The last heat wave of the "summer" hit the area for 2 days. High temperature ranged from the middle 90s to 100 with the Heat Index from 105 to 110. St. Louis hit 100 degrees for the 1st time this summer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 21, 2:20 AM CST, 8 hours 40 minutes earlier.
Area forecast discussion, Aug 21, 2:20 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CDT TUE AUG 21 2001
MAIN WEATHER INTERESTS WILL BE CHANCE OF TSRA THIS MORNING AND
WARMING TEMPS.
FIRST CONCERN DEALS WITH DEVELOPMENT OF SCT TSRA CLOSE TO MS RIVER
THIS MORNING IN STRONG WAA. SATELLITE HAS SHOWN AREA OF MID CLOUD
DEVELOPING FROM STL DOWN TO NEAR FAM AS A RESULT. PROFILERS SHOWING
BROAD AREA OF 25-40KT 850MB WINDS OVERIDING SFC WARM FRONT NOW OVER
SWRN MO. RUC/MESOETA ARE PICKING UP ON THIS SHOWING SUBSTANIAL
925-850MB WAA/MOISTURE CONVERGENCE/THETA-E ADVECTION SETTING UP
ALONG THE MS RIVER BY 12Z. FORECAST SOUNDINGS SHOWING SOME CIN AT
THESE LEVELS THAT MAY INITIALLY INHIBIT DEVELOPMENT...BUT THINK RISK
IS STILL THERE GIVEN STRENGTH OF FORCING FIELDS. WARM FRONT WILL
PASS N AND E OF AREA BY MID AFTERNOON WITH INCREASED CAPPING...SO
WILL EMPHASIZE MORNING TIMING.
OVERALL MODELS WERE SIMILAR...BUT GENERALLY FOLLOWED ETA FOR THIS
PACKAGE AS AVN SUFFERS FROM SOME CONVECTIVE FEEBACK AND NGM QPF
LOOKS OVERDONE. FORCING FOR ADDITIONAL THUNDERSTORMS NOT IMPRESSIVE
UNTIL WEDNESDAY NIGHT AS SFC FRONT AND NOCTURNAL FORCING STAYS N OF
AREA. WILL LEAVE CHC POPS TONIGHT AND TOMORROW PRETTY MUCH ALONE.
WILL UP POPS WEDNESDAY NIGHT AS UVVS INCREASE UNDER RIGHT ENTRANCE
REGION OF JET AS FRONT BEGINS TO SINK SWD.
EXPECT A RETURN TO HEAT AND HUMIDITY TODAY AND TOMORROW BEHIND WARM
FRONT. BOTH AVN/ETA SHOWING 70 DEWPOINTS POOLING ALONG WARM FRONT
BRINGING MORE HUMID AIR INTO REGION. ETA 850MB TEMPS OVER CNTRL MO
CLIMB TO 23C BY THIS AFTN WITH 22-23C AREAWIDE TOMORROW. SLY WINDS
TODAY BECOME SWLY BY TOMORROW WHICH IS ALWAYS LEADS TO WARMER
TEMPS. 24HR SFC TRAJECTORIES SHOWING SFC FLOW IS FROM ERN OK WHERE
GUIDANCE TEMPS WERE 6-8F TOO COOL ON MONDAY. AS A RESULT...WILL GO
ABOVE TEMP GUIDANCE ON HIGHS FROM STL WWD TODAY AND AREAWIDE
TOMORROW. BARRING MORE PCPN OR CLOUDS THAN EXPECTED...HEAT ADVISORY
CRITERIA MAY BE MET OVER AREA TOMORROW.
EXTENDED LINES UP WELL WITH NEW MRF AND WILL NOT CHANGE.
.STL...NONE
BRITT
In the hours before
Special weather statement, Aug 21, 5:10 AM CST, 5 hours 50 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211700-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT TUE AUG 21 2001
THE SEVERE WEATHER THREAT: NO SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA.
FOR THE PERIOD: TODAY OR TONIGHT.
THE WEATHER OUTLOOK: A WARM FRONT OVER SOUTHWEST MISSOURI WILL MOVE
NORTHEAST AND PASS THROUGH EASTERN MISSOURI AND SOUTHWEST ILLINOIS
LATE THIS MORNING AND EARLY THIS AFTERNOON. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE FRONT THIS MORNING. WHILE THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...THEY WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
BRITT
Heat, Audrain
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Audrain forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.216, -91.842 (the zone’s center; the record gives no point)
Heat, Boone
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Boone forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.991, -92.310 (the zone’s center; the record gives no point)
Heat, Callaway
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Callaway forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.836, -91.926 (the zone’s center; the record gives no point)
Heat, Cole
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Cole forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.505, -92.282 (the zone’s center; the record gives no point)
Heat, Crawford
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Heat, Franklin
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.411, -91.075 (the zone’s center; the record gives no point)
Heat, Gasconade
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Gasconade forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.441, -91.508 (the zone’s center; the record gives no point)
Heat, Iron
- When
- August 21, 11:00 AM CST to August 22, 9:00 PM CST
- Where
- Iron forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
Heat, Knox
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.128, -92.148 (the zone’s center; the record gives no point)
Heat, Lewis
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Lewis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.097, -91.722 (the zone’s center; the record gives no point)
Heat, Lincoln
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Lincoln forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.058, -90.960 (the zone’s center; the record gives no point)
Heat, Madison
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Madison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.478, -90.345 (the zone’s center; the record gives no point)
Heat, Marion
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Marion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.806, -91.622 (the zone’s center; the record gives no point)
Heat, Moniteau
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Moniteau forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.633, -92.583 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.496, -92.001 (the zone’s center; the record gives no point)
Heat, Montgomery
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.942, -91.470 (the zone’s center; the record gives no point)
Heat, Osage
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Osage forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.460, -91.862 (the zone’s center; the record gives no point)
Heat, Pike
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Pike forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.344, -91.171 (the zone’s center; the record gives no point)
Heat, Ralls
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Ralls forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.528, -91.522 (the zone’s center; the record gives no point)
Heat, Reynolds
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Reynolds forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
Heat, St. Charles
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- St. Charles forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
Heat, St. Louis
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- St. Louis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
Heat, St. Louis (C)
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- St. Louis (C) forecast zone
- Injuries
- 10 direct, 0 indirect
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
Heat, St. Francois
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- St. Francois forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
Heat, Ste. Genevieve
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Ste. Genevieve forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.894, -90.194 (the zone’s center; the record gives no point)
Heat, Shelby
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.798, -92.077 (the zone’s center; the record gives no point)
Heat, Warren
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Warren forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.765, -91.161 (the zone’s center; the record gives no point)
Heat, Washington
- When
- August 21, 11:00 AM CST to 9:00 PM CST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.962, -90.877 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Washington, August 21 to 23, 20011 death · 14 events
- Damaging Wind in Utah, August 21, 2001$55,000 · 64 kt wind · 1 event
- Damaging Wind in Florida, August 21, 2001$25,000 · 1 event
- Heat in Illinois, August 21 to 22, 200116 events
- Damaging Wind in Florida, August 21, 2001$20,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Florida, August 21, 2001$16,000 · 1 in hail · 5 events
- Lightning Strike in Florida, August 21, 20011 injured · 1 event
- Lightning Strike in Florida, August 21, 20011 injured · 1 event
- Lightning Strike in Florida, August 21, 20011 injured · 1 event
- Lightning Strike in Florida, August 21, 20011 injured · 1 event
- Hail in North Dakota, August 21, 20011.75 in hail · 3 events
- Hail in Florida, August 21, 20010.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263035, 5263036, 5263037, 5263038, 5263039, 5263040, 5263136, 5263137, 5263138, 5263139, 5263140, 5263141, 5263142, 5263143, 5263144, 5263145, 5263146, 5263147, 5263148, 5263149, 5263150, 5263151, 5263152, 5263153, 5263154, 5263155, 5263156, 5263157, 5263158.